MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP - SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP - SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-160SP-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: in addition to the one (1) used device reported to be involved, twenty-three (23) sealed, unused devices were included with the return.Our laboratory evaluation of the product said to be involved confirmed the report.During our evaluation, the used device was returned cut into at 7.1 cm distal from the handle.No other anomalies were detected with the device.The device was unable to be tested due to the condition in which it was returned.The twenty-four (24) returned devices will be sent back to the supplier for further evaluation.The supplier provided the following evaluation: one (1) device from the reported event was returned in a zip type bag with proof of decontamination.Twenty-three (23) unused devices from the same lot as the reported event were returned in unopened pouches.The one used device has a butt joint that has broken at the solder connection.The reported defect has been confirmed with this device.No broken solder joints were discovered while examining the twenty-three (23) unused devices.These operate as intended and no anomalies were discovered.The device history records were reviewed.These consisted of one assembly order which was manufactured in october 2016.No relevant defects were noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "could not close" was confirmed; the device would open but not close.The root cause is a butt joint with a broken control wire / link wire solder joint.The approved supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.These improvements are currently awaiting customer approval prior to implementation.The instructions for use state the following in regards to a product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura serrated large forcep - spikes are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a gastric biopsy procedure, the physician used a cook captura serrated large forcep - spike.The device passed through the working channel of the endoscope without problems and was opened, but when doctor tried to close the forceps to obtain mucosal biopsy the device couldn´t close.They needed to cut the sheath in the handle length and extract the gastroscope out of the patient in order to retrieve the device from the working channel.On 03/31/2017, an evaluation response letter was received from the approved supplier.The supplier evaluation found that the link wire to drive wire solder joint was broken.

Brand Name
CAPTURA SERRATED LARGE FORCEP - SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6520473
Report Number1037905-2017-00209
Device Sequence Number867297
Product Code FCL
UDI-Device Identifier00827002536388
UDI-Public(01)00827002536388(17)191019(10)W3785970
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-160SP-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJI EH 590VR GASTROSCOPE